Illinois, 2009Damaging Winds in Illinois, March 8, 2009
March 8, 2009 · NWS DVN · 4 events in 1 county or zone
Low pressure and a cold front moving into eastern Iowa on March 8, 2009 produced a severe thunderstorm in western Illinois during the early morning hours. This storm produced damaging wind in McDonough County with power poles snapped and some trees damaged.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure and a cold front moving into eastern Iowa on March 8, 2009 produced a severe thunderstorm in western Illinois during the early morning hours. This storm produced damaging wind in McDonough County with power poles snapped and some trees damaged. Winds were estimated over 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Mar 8, 3:08 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 8, 3:08 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 AM CDT SUN MAR 8 2009
.SYNOPSIS...
S/W TROF WAS OVER THE PLAINS AT 00Z WITH ANOTHER WAVE ON ITS HEELS
DROPPING THROUGH THE PACIFIC NW. SURFACE LOW ASSOCIATED WITH THE
PLAINS S/W WAS OVER EASTERN KS EARLY THIS MORNING WITH THE WARM
FRONT EXTENDING ENE THROUGH NE MO AND CNTRL IL. CONVECTION HAS
BEEN PERSISTENT NORTH OF THE BOUNDARY SINCE SATURDAY EVENING
RESULTING IN BOUTS OF MODERATE TO HEAVY RAIN OVER THE SOUTHERN TWO
THIRDS OF THE CWFA.
&&
.DISCUSSION...
ERN KS LOW PROGGED TO LIFT NE THROUGH EASTERN IA
THIS MORNING. MODEL PROGS SHOW THE LOW MOVING THROUGH SE IA THIS
MORNING...BUT PRES FALL CENTER IS CURRENTLY OVER CENTRAL
IA...SUGGESTING THE LOW MAY MOVE LIFT OUT FURTHER W THAN MODELS
INDICATE. BASED ON THE TIMING OF THE LOW MOVING THROUGH ERN
IA...HEAVY RAIN/THUNDER THREAT SHOULD END DURING THE LATE MORNING
OR EARLY AFTERNOON. MODELS ARE HOLDING SOME QPF OVER THE NRN CWFA
BEHIND THE SURFACE LOW THROUGH THE AFTERNOON SO THE FLASH FLOOD
WATCH WILL REMAIN IN PLACE THROUGH 00Z. WITH AIRMASS WELL
SATURATED THE SEVERE THREAT SHOULD BE MINIMAL FOR MOST OF THE
MORNING. WILL HAVE TO WATCH THE LATE MORNING AND EARLY AFTERNOON AS
THE SURFACE LOW AND S/W MOVE NE THROUGH THE AREA. MODELS ARE
SHOWING AN AREA OF STEEP MID LEVEL LAPSE RATES WITH THE UPPER TROF
WHICH COULD SUPPORT SOME ELEVATED TSRA AND HAIL. MOST OF THE PCPN
TODAY WILL BE SHRA/TSRA BUT AREAS ALONG AN NORTH OF HWY 20 MAY SEE
A MIX OF RN/SN OR A CHANGE TO SN LATE THIS AFTERNOON. MODELS ARE
DEPICTING A CORE OF COLDER H8 AIR BEHIND THE SURFACE LOW OVER THE
NRN CWFA THIS AFTERNOON. TEMPS INDICATED ON THE MODEL PROGS THOUGH
ARE MARGINAL FOR A CHANGE TO SNOW SO KEPT A MIX IN THE FORECAST
FOR NOW. ACCUMULATIONS CAN/T BE RULED OUT SO WENT WITH LESS THAN
AN INCH. I WOULD THINK IT WOULD TAKE A GOOD BURST OF HEAVY SNOW TO
ACCUMULATE CONSIDERING THE WET GROUND. EXPECTED TRACK OF THE
SURFACE LOW SHOULD ALLOW SERN CWA TO WARM INTO THE 50S WITH THE
REST OF THE AREA REMAINING ON THE COLD SIDE OF THE SYSTEM WITH
TEMPS MAINLY IN THE 40S.
THE SYSTEM WILL LIFT NE OF THE AREA TONIGHT SO PCPN SHOULD BE OUT
OF THE AREA BY MIDNIGHT. HIGH PRESSURE TO BUILD INTO THE REGION BY
MONDAY MORNING WITH TEMPS IN THE 20S TO LOW 30S. THE NEXT SYSTEM
WILL START TO IMPACT THE AREA BY MONDAY AFTERNOON. HAVE INTRODUCED
A SLIGHT CHANCE OF TSRA INTO THE FORECAST FOR MONDAY AFTERNOON IN
THE SOUTHWEST. THE GFS/NAM/ECMWF ALL BRING SOME QPF INTO IA DURING
THE AFTERNOON...BUT WITH THE SYSTEM LIFTING OUT OF THE SW AM
CONCERNED THE MODELS MAY BE A LITTLE TOO FAST. BY MONDAY EVENING
THOUGH IT DOES LOOK LIKE STRONG LLJ WILL DEVELOP AHEAD OF A
DEVELOPING PLAINS LOW WITH IMPRESSIVE H8 MOISTURE ADVECTION INTO
THE CWA SO WENT WITH LIKELY POPS OVER MUCH OF THE AREA FOR TSRA. WOULD
THINK THAT THIS WOULD PROVIDE A SEVERE THREAT ESPECIALLY IN THE
SOUTH WHERE ELEVATED STORMS COULD PRODUCE SOME MARGINAL HAIL. WE
COULD ALSO SEE ANOTHER ROUND OF HEAVY RAIN MONDAY NIGHT WHICH
COULD RESULT IN SOME FLASH FLOODING SINCE THE GROUND IS SATURATED.
THE SYSTEM WILL LIFT THROUGH THE CWA DURING THE DAY WITH THE
GFS/ECMWF ROTATING THE DRY SLOT UP THROUGH US WHICH SHOULD CUT
DOWN ON SOME OF THE QPF. BUT THE MID LEVEL DRY AIR COULD HELP
PROMOTE TSRA DEVELOPMENT ALONG AND EAST OF THE MS RIVER DURING THE
AFTERNOON. WILL ALSO HAVE TO WATCH THE SEVERE THREAT TUESDAY
AFTERNOON. TRACK OF THE SURFACE LOW SUPPORTS TEMPS IN THE UPPER
50S OR 60S EAST OF THE RIVER WITH LOW LEVEL MOIST AXIS IN THE SAME
AREA. STRONG DYNAMICS WITH THE SURFACE LOW AND UPPER TROF MOVING
THROUGH DURING THE AFTERNOON AND THE MILD LEVEL DRY AIR COULD BE
ENOUGH FOR STRONG TO SEVERE TSRA EAST OF THE MS RIVER. PCPN SHOULD
BE OUT OF THE AREA BY LATE TUESDAY NIGHT. MODELS ARE BRINGING SOME
PRETTY COLD AIR IN BEHIND THIS SYSTEM WITH THE GFS THE MOST
BULLISH. FOR NOW HAVE TRENDED COLDER FOR WEDNESDAY AND THURSDAY
BUT NOT AS COLD AS THE GFS SUGGEST. IN ANY EVENT IT LOOKS LIKE
BELOW TO MUCH BELOW NORMAL TEMPS ARE IN STORE FOR THE END OF THE
WEEK.
&&
.AVIATION...
VERY MOIST LOW LEVEL JET AHEAD OF THE LOW PRESSURE SYSTEM OVER
KANSAS WILL CONTINUE TO FEED WAVES OF SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST TERMINALS THROUGH MIDDAY. TIMING THE MODERATE TO
HEAVY RAIN PRODUCING THUNDERSTORM COMPLEXES AT INDIVIDUAL FORECAST
TERMINALS REMAINS PROBLEMATIC...BUT CONFIDENCE HIGH ENOUGH TO
INCLUDE AT LEAST TEMPO GROUPS AT BRL AND MLI THROUGH 18Z. CID AND DBQ
WILL BE MORE AT THE NW FRINGE AND WILL NOT LIKELY HAVE MENTION
BEYOND VCTS WITH PERIODS OF RAIN. OTHERWISE...WIDESPREAD IFR
CONDITIONS WILL PREVAIL PRIMARILY DUE TO LOW CIGS. FOG WILL BE AN
ISSUE AT ESPECIALLY AT DBQ AS WELL. AS LOW PRESSURE PASSES TO THE
SOUTHEAST...LOW LEVEL WINDS WILL BACK TO THE NW AND INCREASE TO 15
TO 25 KTS IN THE AFTERNOON WITH CIGS IMPROVING TO MVFR. AFTER
SUNSET...CLEARING SKIES AND LIGHT WINDS MAY LEAD TO FOG AND WILL
CONSIDER DROPPING VISIBILITIES INTO IFR RANGE IN NEW TAF CYCLE.
..SHEETS..
&&
.HYDROLOGY...
RIVERS ARE NOW RESPONDING THE TO MODERATE TO HEAVY RAINS THE SINCE
FRIDAY NIGHT. FLOOD WARNINGS FOR MINOR TO MODERATE FLOODING HAVE
BEEN POSTED FOR PARTS OF THE WAPSIPNICON...IOWA...ENGLISH...PECATONICA
AND ROCK RIVERS. WITH MODERATE TO HEAVY RAINS STILL POSSIBLE
MAINLY SOUTH OF THE INTERSTATE IOWA THIS MORNING...ADDITIONAL
FLOOD WARNINGS MAY BE NECESSARY AS WELL AS ADJUSTMENTS TO THOSE
WARNINGS THAT HAVE ALREADY BEEN ISSUED. THE ROUND OF MODERATE TO
HEAVY RAIN WILL BE POSSIBLE AGAIN MONDAY NIGHT INTO TUESDAY
MORNING. CURRENT INDICATIONS ARE THAT THE HIGHEST AMOUNTS MAY BE
SOUTH OF I80. SINCE GROUNDS WILL BE SATURATED FROM THIS WEEKENDS
RAIN THE ADDITIONAL RAINS WILL AGGRAVATE ANY ONGOING FLOODING.
...DLF...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLARK-SCOTLAND.
&&
DLF/DLFHazardous weather outlook, Mar 8, 4:09 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 AM CDT SUN MAR 8 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
509 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS WILL RESULT IN
MODERATE TO HEAVY RAINS OVER MUCH OF THE AREA THIS MORNING. THE
RAIN SHOULD GRADUALLY END DURING THE AFTERNOON AND EVENING. THE
HEAVIEST RAINS THIS MORNING ARE EXPECTED BETWEEN INTERSTATE 80 AND
HIGHWAY 34 WHERE ANOTHER INCH TO 1.25 INCHES OF RAIN COULD FALL
TODAY. TO THE NORTH RAINFALL AMOUNTS SHOULD BE IN THE HALF INCH TO
INCH RANGE. THE ADDITIONAL RAINS TODAY COULD RESULT IN FLASH
FLOODING OR CONTRIBUTE TO ANY ON GOING RIVER FLOODING.
THUNDERSTORMS OVER AREAS SOUTH OF INTERSTATE 80 MAY STRENGTHEN
LATE THIS MORNING OR EARLY THIS AFTERNOON AS A LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. THIS COULD RESULT IN A FEW OF THE STORMS
PRODUCING PENNY SIZE HAIL.
AREAS ALONG AND NORTH OF HIGHWAY 20 MAY SEE THE RAIN CHANGE TO
SNOW LATE THIS AFTERNOON AS COLDER AIR MOVES INTO THE REGION. AT
THIS TIME IT DOES NOT APPEAR THAT THERE WILL BE ANY SIGNIFICANT
ACCUMULATIONS. IF ANY ACCUMULATIONS DO OCCUR...IT SHOULD BE MAINLY
ON THE GRASSY AREAS.
THE RAINFALL SO FAR THIS WEEKEND HAS ALREADY CAUSED FLOODING ON
SOME AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA AGAIN
MONDAY NIGHT AND TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE AREA MONDAY NIGHT. CURRENT INDICATIONS ARE THAT ISOLATED
SEVERE STORMS WITH HAIL UP TO PENNY SIZE MAY BE
POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON OVER WEST CENTRAL
ILLINOIS AND ADJACENT AREAS OF SOUTHEAST IOWA AND NORTHEAST
MISSOURI. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OR
INTENSIFY OVER EASTERN IOWA AND NORTHEAST MISSOURI DURING THE DAY
TUESDAY. AT THIS TIME IT APPEARS THAT CONDITIONS WILL BE FAVORABLE
FOR THESE STORMS TO STRENGTHEN AS THEY MOVE ACROSS THE MISSISSIPPI
RIVER INTO ILLINOIS. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO
BE THE MAIN SEVERE THREAT WITH THESE STORMS.
THE THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAY ALSO PRODUCE SOME
LOCALLY HEAVY RAIN. THIS COULD RESULT IN ADDITIONAL FLOODING OR
ADD TO ANY ONGOING FLOODING.
STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
AREA TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY MORNING AS THE
STORM MOVES AWAY FROM THE REGION. AT THIS TIME IT APPEARS THE WIND
GUSTS IN THE 30 TO 40 MPH RANGE ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 7, 11:35 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 PM CST SAT MAR 7 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1135 PM CST SAT MAR 7 2009
...HEAVY DOWNPOURS MAY CAUSE MINOR STREET FLOODING...
SCATTERED THUNDERSTORMS WILL BECOME NUMEROUS BY 1 AM. RAINFALL
RATES OF 0.25 TO 0.75 PER HOUR WILL ALLOW FOR MINOR STREET
FLOODING TO URBAN AND LOW LYING AREAS. THIS RAINFALL WILL CONTINUE
THROUGH THE NIGHT AND INTO SUNDAY...POSSIBLY RESULTING IN FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT MUCH OF THE AREA
THROUGH SUNDAY EVENING.
ERVIN
Special weather statement, Mar 8, 12:35 AM CST, 4 hours 5 minutes before
ILZ015-016-024>026-034-035-080730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CST SUN MAR 8 2009
...THUNDERSTORMS WITH STRONG WINDS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 130 AM CST FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
MCDONOUGH...ROCK ISLAND...HANCOCK...WARREN...HENDERSON...MERCER
AND HENRY
AT 1230 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 4 MILES SOUTHWEST OF SEATON TO
CARTHAGE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
OQUAWKA TO CARTHAGE...MOVING EAST AT 55 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING 40 TO 50 MPH WINDS. IF YOU
ARE IN THE PATH OF THESE THUNDERSTORMS...MOVE INDOORS NOW.
ERVINLocal storm report, Mar 8, 1:01 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 AM CST SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND GST 1 S MONMOUTH 40.90N 90.64W
03/08/2009 E50 MPH WARREN IL TRAINED SPOTTER
&&
DLSLocal storm report, Mar 8, 1:30 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CST SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 1 SSW DAVENPORT 41.54N 90.61W
03/08/2009 M1.77 INCH SCOTT IA TRAINED SPOTTER
STORM TOTAL SO FAR. MODERATE RAIN AT TIME OF OBSERVATION
COCORAHS REPORT
&&
DLFSpecial weather statement, Mar 8, 1:32 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 AM CST SUN MAR 8 2009
ILZ016>018-080845-
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
132 AM CST SUN MAR 8 2009
...THUNDERSTORMS WITH STRONG WINDS MOVING ACROSS PORTIONS OF
NORTHWEST ILLINOIS...
A LINE OF THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINFALL WILL
TRACK ALONG THE INTERSTATE 80 CORRIDOR ROUGHLY FROM ANNAWAN TO
PRINCETON BETWEEN 130 AND 215 AM CST. WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE...ALONG WITH HEAVY DOWNPOURS AS THE THUNDERSTORMS MOVE
EAST AROUND 50 MPH. THE HEAVY RAIN MAY CAUSE MINOR STREET FLOODING
AND PONDING WATER IN LOW LYING AREAS.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. MOTORISTS SHOULD
AVOID DRIVING THROUGH WATER COVERED ROADWAYS.
SHEETS
Local storm report, Mar 8, 4:39 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HEAVY RAIN CANTRIL 40.64N 92.07W
03/08/2009 M2.15 INCH VAN BUREN IA TRAINED SPOTTER
STILL RAINING
&&
DLFThunderstorm Wind, McDonough
- When
- March 8, 4:40 AM CST
- Where
- McDonough County, Macomb
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.470, -90.670
According to the Macomb Journal newspaper, in the city of Macomb, thunderstorm winds snapped off two power poles near the high school. A large tree was uprooted damaging a shed, and a house had damage to its chimney. Winds were estimated near 60 mph.
Thunderstorm Wind, McDonough
- When
- March 8, 4:40 AM CST
- Where
- McDonough County, 0.53 mi W of Macomb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.470, -90.680
Law enforcement reported a power line down in Macomb.
Thunderstorm Wind, McDonough
- When
- March 8, 4:40 AM CST
- Where
- McDonough County, 0.53 mi W of Macomb
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 40.470, -90.680
Thunderstorm Wind, McDonough
- When
- March 8, 4:50 AM CST
- Where
- McDonough County, 1 mi E of Industry
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.330, -90.581
According to the Macomb Journal newspaper, 13 power poles were snapped off just east of Industry due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, March 8, 20092 injured · $492,000 · EF3 · 17 events
- Tornadoes and Hail in Illinois, March 8, 20091 injured · $284,000 · EF2 · 9 events
- Tornadoes and Hail in Illinois, March 8, 20093 injured · $1.4 million · EF1 · 20 events
- Tornadoes and Hail in Illinois, March 8, 20092 injured · EF2 · 20 events
- Tornado and Hail in Indiana, March 8, 2009$712,000 · EF1 · 15 events
- Tornadoes and Flooding in Illinois, March 8, 2009$115,000 · EF1 · 18 events
- Tornadoes and Damaging Winds in Missouri, March 8, 2009$145,000 · EF1 · 5 events
- Hail and Damaging Winds in Missouri, March 8, 2009$145,000 · 1 in hail · 27 events
- Flooding in Iowa, March 8 to 13, 2009$275,000 · 10 events
- Damaging Winds in Kansas, March 8, 2009$400,000 · 70 kt wind · 2 events
- High Wind in Illinois, March 8, 2009$176,000 · 54 kt wind · 13 events
- Tornado and Hail in Kentucky, March 8, 2009$41,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155880, 155881, 155882, 156391.